Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Louisville, KY

May 23, 2011Jefferson County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 4:42 AM EDT for Jefferson County, Oldham County, Shelby County, Kentucky. It was in force for 18 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 4:42 AM EDT (08:42 UTC)
Expired
May 23, 2011, 5:00 AM EDT
In force
18 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:42 AM EDTTSTM WND DMG2 Ese Louisville, KYTREES DOWN ON HOUSES IN SHIVELY...BUECHEL...AND BOWMAN FIELD AREA.
May 23, 4:44 AM EDTTSTM WND DMG1 Sse Lyndon, KYTREES BLOCKING ROAD ON WHITTINGTON PARKWAY NEAR LEESGATE RD.
May 23, 4:44 AM EDTTSTM WND DMG6 Ese Fern Creek, KYTREES DOWN ON DAWSON HILL RD.
May 23, 4:50 AM EDTTSTM WND DMGPewee Valley, KYTREE BLOCKING THE INTERSECTION OF STATE ROADS 146 AND 362.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KLMK 230842
SVRLMK
KYC111-185-211-230900-
/O.NEW.KLMK.SV.W.0253.110523T0842Z-110523T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 AM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 500 AM EDT

* AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ST. MATTHEWS TO JEFFERSONTOWN
  TO THIXTON...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  LYNDON...
  JEFFERSONTOWN...
  FERN CREEK...
  ANCHORAGE...
  ORCHARD GRASS HILLS AND L S PARK...
  BUCKNER AND BROWNSBORO...
  JOYES AND BALLARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3832 8527 3818 8522 3814 8537 3815 8543
      3812 8545 3808 8559 3814 8562 3823 8576
      3842 8543
TIME...MOT...LOC 0842Z 236DEG 37KT 3828 8563 3820 8551
          3810 8550
WIND...HAIL 60MPH 1.00IN

$$

RS
2 follow-up statements
772 
WWUS53 KLMK 230852
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 AM EDT MON MAY 23 2011

KYC111-185-211-230900-
/O.CON.KLMK.SV.W.0253.000000T0000Z-110523T0900Z/
OLDHAM KY-JEFFERSON KY-SHELBY KY-
452 AM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHWESTERN SHELBY...NORTHEASTERN JEFFERSON AND SOUTHERN OLDHAM
COUNTIES...

AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ORCHARD GRASS HILLS TO CONNER TO
ROUTT...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LYNDON...
  ANCHORAGE...
  MIDDLETOWN...
  CHESTNUT GROVE AND MIDDLETOWN HEIGHTS...

REPORTED WINDS AT THE LOUISVILLE AIRPORT AS WELL AS ESTIMATED AT THE 
NATIONAL WEATHER SERVICE OFFICE NEAR OKOLONA WERE AROUND 50 MPH. 
PENNY-SIZED HAIL FELL AS WELL IN OKOLONA. STRONGER WINDS ARE 
LIKELY...TO 60 MPH...ARE LIKELY ACROSS PARTS OF THE WARNED AREA AS 
WELL AS HAIL UP TO THE SIZE OF QUARTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3832 8527 3818 8522 3814 8537 3815 8543
      3812 8545 3811 8551 3819 8554 3829 8565
      3842 8543
TIME...MOT...LOC 0851Z 236DEG 37KT 3835 8551 3827 8539
          3817 8538
WIND...HAIL 60MPH 1.00IN

$$

RS
631 
WWUS53 KLMK 230902
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 AM EDT MON MAY 23 2011

KYC111-185-211-230912-
/O.EXP.KLMK.SV.W.0253.000000T0000Z-110523T0900Z/
OLDHAM KY-JEFFERSON KY-SHELBY KY-
502 AM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY...
NORTHEASTERN JEFFERSON AND SOUTHEASTERN OLDHAM COUNTIES HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF JEFFERSON 
COUNTY AND HAVE WEAKENED SLIGHTLY OVER OLDHAM COUNTY. A NEW WARNING 
HAS BEEN ISSUED FOR SEVERE THUNDERSTORMS IN SHELBY COUNTY. 

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3832 8527 3818 8522 3814 8537 3815 8543
      3812 8545 3811 8551 3819 8554 3829 8565
      3842 8543
TIME...MOT...LOC 0852Z 236DEG 37KT 3836 8550 3828 8538
          3818 8537

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 23, 3:13 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT MON MAY 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY
RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN
CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID
PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST
POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35
MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE
STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID
AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS
COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN.

WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN
LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE
THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE
CLOUDINESS.

AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD
HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH
DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS.  BY 20Z CLOUDS
WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200
(GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY
AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH
CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND
THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY
RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ
<12K.  IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER
AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z.

AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND
MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO
LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE
SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING.

.LONG TERM (MONDAY - SUNDAY)...

NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST.
ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH
ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW
ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS
TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO
LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES
CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR
NORTH NOW TO MOVE INTO THE AREA.

UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND
HAVE NOT MADE CHANGES TO THE FORECAST THEN.

&&

.AVIATION (06Z TAF ISSUANCE)...

WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN
LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING
STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO
JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX.
THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND
SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS
AND A BUNCH OF LIGHTNING.  THE BOUNDARY LAYER WINDS ARE SUFFICIENT
FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG.

THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE
AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER
CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE
INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL
BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG
RANGE...LIS OF -5 TO -8...AND MDTLY STEEP  MID LEVEL LAPSE
RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE
STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA
VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX.

THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING
PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW
WINDS OF 10-20 WITH SOME GUSTS IN THE 20S.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JDG
LONG TERM.........RJS
AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF
TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION
THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH
...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL.

SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE
HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL
QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING
DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME
STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN
BY MID TO LATE EVENING.

ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER
ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS.
THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS
ALONG WITH PROLIFIC LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS.

MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A
STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS
COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.
RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES
POSSIBLE OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG

In the hours before

Special weather statement, May 23, 3:48 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT MON MAY 23 2011

INZ084-089-KYZ025-230800-
CRAWFORD-MEADE-PERRY-
348 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
ENGLISH TO 13 MILES NORTH OF HARDINSBURG...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8629 3822 8628 3821 8630 3818 8632
      3818 8634 3816 8630 3814 8629 3801 8644
      3805 8650 3805 8652 3820 8656
TIME...MOT...LOC 0748Z 264DEG 41KT 3818 8642 3798 8636

RS
Special weather statement, May 23, 3:48 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CDT MON MAY 23 2011

KYZ024-026>028-061-230815-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-OHIO-
248 AM CDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HAWESVILLE TO 14 MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  SHORT CREEK AND READY...
  WINDYVILLE AND PETH...
  LILAC AND MOOK...
  WOODROW AND SADLER...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3781 8614 3781 8611 3733 8610 3733 8612
      3733 8613 3731 8668 3760 8682
TIME...MOT...LOC 0748Z 269DEG 31KT 3792 8657 3742 8655

JDG
Special weather statement, May 23, 4:03 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT MON MAY 23 2011

INZ077-090>092-230830-
CLARK-FLOYD-HARRISON-WASHINGTON-
403 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF SALEM TO CORYDON...AND MOVING NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SHORTS CORNER AND PALMYRA...
  HARRISTOWN AND CANTON...
  NEW PHILADELPHIA AND GEORGETOWN...
  LITTLE YORK AND BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8588 3816 8629 3822 8629 3821 8627
      3822 8624 3825 8627 3828 8628 3828 8626
      3831 8628 3835 8627 3835 8625 3841 8626
      3842 8628 3848 8628 3871 8589
TIME...MOT...LOC 0804Z 233DEG 48KT 3848 8616 3825 8618

RS
Special weather statement, May 23, 4:05 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 AM CDT MON MAY 23 2011

KYZ027-028-053-063-230830-
GRAYSON-HARDIN-HART-LARUE-
405 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 402 AM EDT/302 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF ELIZABETHTOWN TO 8 MILES WEST OF MUNFORDVILLE...
AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  RADCLIFF AND RED HILL...
  ROGERSVILLE AND ADDINGTON FIELD AIRPORT...
  INDIAN HILLS AND WABASH...
  TONIEVILLE AND TANNER...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
LAND LINE TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3736 8610 3781 8615 3783 8601 3787 8599
      3792 8583 3789 8582 3788 8585 3782 8575
      3778 8574 3777 8571 3775 8571 3773 8568
      3764 8561 3744 8566
TIME...MOT...LOC 0805Z 269DEG 32KT 3781 8602 3730 8600

JDG
Special weather statement, May 23, 4:28 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT MON MAY 23 2011

INZ091-KYZ029>031-034-038-045-046-053-054-230900-
BULLITT-FLOYD-JEFFERSON-LARUE-MARION-NELSON-OLDHAM-SHELBY-SPENCER-
WASHINGTON-
428 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO VALLEY
STATION TO 10 MILES WEST OF BARDSTOWN TO 6 MILES SOUTHEAST OF
HODGENVILLE...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PAR...
  OKOLONA...
  CULVERTOWN AND GLEANINGS...
  UTICA AND LOUISVILLE BOWMAN FIELD...
  FAIRFIELD AND WHITFIELD...
  FLOYDSBURG AND PEWEE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3813 8523 3779 8511 3753 8509 3753 8569
      3771 8572 3773 8569 3776 8570 3778 8573
      3805 8588 3818 8591 3818 8593 3827 8596
      3830 8580 3828 8578 3827 8574 3833 8566
      3837 8546
TIME...MOT...LOC 0828Z 267DEG 46KT 3825 8585 3806 8575
          3780 8560 3753 8560

RS
Local storm report, May 23, 4:38 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HAIL             2 S OKOLONA             38.11N  85.68W
05/23/2011  M0.75 INCH       JEFFERSON          KY   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
            NWS OFFICE IN LOUISVILLE.

&&

EVENT NUMBER LMK1100750

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:58 AM EDTSpecial Weather StatementLMKHancock47 min
May 23, 3:23 AM EDTSpecial Weather StatementLMKOhio7 min
May 23, 3:37 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
May 23, 3:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
May 23, 4:05 AM EDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 4:28 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 4:57 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 5:00 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 5:04 AM EDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 5:11 AM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 5:19 AM EDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott, Woodford26 min
May 23, 5:40 AM EDTSpecial Weather StatementLMKCumberland20 min
May 23, 5:46 AM EDTSpecial Weather StatementLMKHarrison29 min
May 23, 6:00 AM EDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKMeade25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble34 min
May 23, 6:29 PM EDTSpecial Weather StatementLMKSpencer31 min
May 23, 6:33 PM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer27 min
May 23, 7:02 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 7:38 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min
May 23, 7:49 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.